MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210426
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that during use the accu-pass would not pass the monofilament.The procedure was completed with a s+n back up device.No significant delay and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A visual inspection revealed device returned outside of original packaging with one monofilament.The monofilament was in the device.No visible damage to the device.A functional evaluation revealed the device functions as expected.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
ACCU-PASS STR SHUTTLE STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11905689
Report Number1219602-2021-01255
Device Sequence Number4572034
Product Code LXH
UDI-Device Identifier03596010534477
UDI-Public03596010534477
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model Number7210426
Device Catalogue Number7210426
Device Lot Number2064832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date05/29/2021
Supplement Report FDA Received Date07/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1